MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 40MM/+12; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 40MM/+12; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6260-9-440
Medical Device Problem Codes Corroded (1131); Degraded (1153)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Injury (2348); Reaction (2414)
Date of Event 01/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Lot specific voluntary recall was initiated for the lfit v40 cocr heads within scope of a capa.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before march 4, 2011.The root cause analysis identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.Device not returned.
 
Event or Problem Description
As reported: "left tha revision surgery performed due to patient complaints of increased pain.Per surgeon lab results showed elevated levels of cobalt.Surgeon stated that patient has been doing very well for several years post index procedure with recent late onset of increasing pain.During revision surgeon stated findings of trunnion corrosion and femoral head corrosion.No significant soft tissue damage was noted.Inert and head exchange was performed.".
 
Additional Manufacturer Narrative
Additional information: updated the implant date.Reported event: an event regarding corrosion and abnormal ion level involving a metal head was reported.The event was not confirmed.Method & results: product evaluation and results: the reported device was not returned however photographs were provided for review.Photo of the metal head shows nothing remarkable.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: event description states:" left tha revision due to.Increased pain.Lab increased cobalt.Trunnion and femoral head corrosion." he underwent a left tha on 2/23/09 for which an op report notes spinal anesthesia and a posterior approach.With uncomplicated surgery, stryker 56 titanium acetabular component, 40 mm poly insert, 3.5 accolade stem, 40/0 cobalt-chrome head were implanted.He was revised on (b)(6) 2020.Undated ap x-ray of the left hip demonstrates an uncemented tha with 2 screws visible in the acetabulum.The hip is reduced and in nominal position.An unlabeled, undated photo of a metal modular prosthetic head demonstrates a dark appearing lining of the trunnion hole.No clinical or pmh, no revision operative report, no serial dated x-rays, no examination of explanted components, and no laboratory reports based upon the information available for review, no confirmation of the event description or creation of a medical report is possible.Product history review: indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: a review of the provided medical records by a clinical consultant stated the following comment: event description states:" left tha revision due to.Increased pain.Lab increased cobalt.Trunnion and femoral head corrosion." he underwent a left tha on (b)(6) 2009 for which an op report notes spinal anesthesia and a posterior approach.With uncomplicated surgery, stryker 56 titanium acetabular component, 40 mm poly insert, 3.5 accolade stem, 40/0 cobalt-chrome head were implanted.He was revised on (b)(6) 2020.Undated ap x-ray of the left hip demonstrates an uncemented tha with 2 screws visible in the acetabulum.The hip is reduced and in nominal position.An unlabeled, undated photo of a metal modular prosthetic head demonstrates a dark appearing lining of the trunnion hole.No clinical or pmh, no revision operative report, no serial dated x-rays, no examination of explanted components, and no laboratory reports based upon the information available for review, no confirmation of the event description or creation of a medical report is possible.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.H3 other text: device not returned.
 
Event or Problem Description

Brand Name
V40 COCR LFIT HEAD 40MM/+12
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9727813
Report Number0002249697-2020-00349
Device Sequence Number2179789
Product Code LPH
UDI-Device Identifier07613327032772
UDI-Public07613327032772
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K061434
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 04/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2013
Device Model Number6260-9-440
Device Catalogue Number6260-9-440
Device Lot Number4ETMHE
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/23/2020
Supplement Date Received by Manufacturer03/05/2020
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2249697-08/29/2016-007R
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR
Patient Weight93